Restless Legs Syndrome
10,339 members6,394 posts

Restless Body any time I relax !

hello this has been going on with me for years . I'm a retired truck driver an over the road many many miles. Last night my symptoms got terrible. I take ropinirole hcl 2 mg tab twice a day 5 pm and 9 pm and if I miss a dosage believe me I know it and so dose the wife. If I take a nap during the day it effects me then too. I'm a Vet go to the VA hosp for treatment but they haven't been able to tell me whats going on here

7 Replies
oldestnewest

That is a high dose of Ropinerol for rls. I am pretty sure they have lowered the maximum dose from 4mg to 3 mg daily. It sounds very much like you are augmenting if you are having break through symptoms. This is very common with this drug. If this is the case you will need to gradually come off it and change to another drug or combination of drugs. Read this article as it explains augmentation and how to deal with it. Expect to go through withdrawal when you are coming off. sleepreviewmag.com/2015/02/...

I was on 1/2 mg of Ropinerol and started having breakthrough symptoms after it working fine for 15 years. My GP was going to increase the dose but after reading what others had been through on here it looked like that would only be a short term fix before I needed to increase again and again. I came off it altogether and switched to a combo of Lyrica and Tramadol. Good Luck.

7 likes
Reply

As mantel has said - you are suffering from augmentation - Follow those instructions- and whatever you do , don't let anyone increase your medication.

Print out that article and take to the hospital- sounds like they are surprisingly out of touch with this condition.

Check out the USA site - rlshelp.org - for a comprehensive review of possible medications in progressive order.

If you're near CA then Dr Mark Buchfurer is your man. You can email him on that site.

Keep on trucking!

5 likes
Reply

I am so sorry you are going through this. Since you're a vet (as is my husband and myself) I'm hoping you are in the U.S. I'd go over to the U.S. site on RLS bb.rls.org/index.php?sid=1a...

There is a whole discussion section on augmentation, which seems to be clearly what you are experiencing. There are also a number of threads on kratom (use the search box) which is legal in most of the U.S. and might be a real help in getting you off of this dopamine drug. At any rate, I'm afraid you are going to have to go to a civilian expert. I think the two main ones are the clinic at Johns Hopkins in Baltimore, and Dr Mark Buchfurer who I think is in Los Angeles. Or, again using the search box, search for your city and "doctor" and you may find someone local. The VA is giving my husband excellent care for his diabetes, which they say was caused by his service in Viet Nam, but they are overwhelmed with diabetes cases, and the treatments are more standardized and more effective. I don't think they have much experience with severe RLS, which is what you seem to have. Good luck.

1 like
Reply

Oh lord there so many of us surely some one can help us it's driving me mad lack of sleep

3 likes
Reply

They are not qualified to tell you anything, but neither are doctors in private practice unless they stumble onto what helps you.

10% of the world has the same problem you have.

The U.S. Government has spent 20 trillion dollars since 1968 to help the poor and the % and raw numbers are higher than in 1968 when the borrow and spend started, In that time they also spent 10 trillion on thing that go boom and poured it down the sinkhole.

Not one penny has been done on any research to find a good treatment. nuch less a cure.

3 likes
Reply

Now to all alarmed what I said is that if I miss my dosage it really effects me as long as I'm taking my pills as prescribed I'm good

Reply

We did a lot of research into RLS a few years back when I became aware of my husband's symptoms at night time. During the middle of the night his legs would start cramping, so much so that I thought he must have been dreaming of running a marathon, or running away. After investigating, we started with the Epsom salt baths and had some relief. Epsom salts are form of magnesium. By taking magnesium citrate instead my husband has had consistent long term relief from within about 10 days of taking the magnesium last thing at night. He takes 200mg to 400mg every night and has done so for over 3 years. Magnesium also helps with getting a good night sleep. Both of us take it now and it totally lessens any aches and pains one gets on wakening. Hope this is of help to you.

1 like
Reply

You may also like...